Couldn't find what you looking for?

TRY OUR SEARCH!


I have very good friend and she has been on depo provera birth control shot. It was since she was 17 and she started to lose some weight every year since. I wonder could depo provera causes that, does it react on metabolism. I don’t know if I should be worried for her and ask her to visit some doctor more. Or maybe that is normal whit depo provera?

Loading...


Depo provera is progesterone shot given every 13 weeks. That normally causes increasing of appetite, and not decreases in metabolism. Usually women complain of weight gain while using depo provera, and not losing weight. Though we don’t know exact mechanism of progesterone, but we know it stimulates appetite. Weight gain is an issue of calories that is caused by increased appetite. In clinical trials, two thirds of women who used depo provera gained some weight. Average was around 5 pounds the first year. Women who used it more then one year, average gain were 8.1 pounds after two years. After four years weight gain were 13.8 and after six years 16.5 pounds. Off course, there are plenty people who are on depo provera who don’t gain weight. But studies showed that more common thing is to gain weight. That’s why I don’t know what could be with your friend, why she started to lose weight. It would be good to report it to her doctor; he will know which next step would be the best.
Reply

Loading...

That iisnot true. my clinician said that the shot slows your metabolism. I eat healthy and excerise and I still gain weight. I was 160 and 5'8 when I started the shot and I am 191 now and I work out and I am very Athletic. So I think It is what my cli9nician says it is the metabolism. what else can it be.
Reply

Loading...

XD I've been on the Depo shot for almost a year now, and I started gaining weight. My doctor told me I needed to eat more healthy. She was right. I started eating healthy, counting calories, I cut out soda and now i have lost almost 35 pounds!! It really works!
Reply

Loading...

i was on/off depo for six years and never had issues severe enough to stop. i did have some irregular bleeding for first few months of the six years. i took last shot in august and did not get shot due twelve weeks later. my husband and i are getting ready to start family. In the fourteenth week (2 weeks out from shot due date) i blew up over night. i gained 6 pounds overnight and my mood swings are just awful (along with bad acne!) i talked to obgyn and we are going to wait it out for a few weeks to see if hormones rebalance themselves.

depo worked great for me. it calmed my pms and i needed tampons about four times a year if any! i feel like if i got a shot tomorrow my swelling would go down and i would feel fine sigh*

i am also trying to drink a LOT of water (3 liters) a day to flush bloat away. i am also cutting down on caffiene and alchohol.

now i need to hit the gym everyday and we will see where that gets me!
Reply

Loading...

i have been taking the depo shot for almoast 2 years and i have gained over 50 pounds i have since stopped taking the shot since october 2005 and still cannot loose the weight i have always been small i left the hospital weighing 130 pounds after i delivered my fifth child i am only 27 years old how long does it take for the shot to wear off oh and my appetite never increased with the shot i ate and drank everything as i normally would so what is the deal?
Reply

Loading...

i think it is thruei been on depo shot for 6 months and i been losing weight i i been wondering to if it can be the shot.
Reply

Loading...

I was on Depo for about three years and during that period of time I gradually lost weight. I went from a 14 size to a 6 size. Since my last shot (about three months ago) I have gained all the weight back and then some :-( I am so disappointed because I dont want to go back on the shot. I am starting to exercise every single day and see where that gets me.
Reply

Loading...

Hi,
My 21 year old daughter received a series of three shots of Depo Provera, one every three months. After the third and final shot she made a rapid weight gain of 40 lbs over the next six weeks. She has since gained another 45 lbs over the past year and a half. Before the shots she weighed 103lbs and had difficulty gaining weight. She appears to be retaining a great deal of fluid. She looks about to burst. She exercises and does not over-eat. She is currently undergoing tests..........so far nothing has turned up and her family doctor is referring her to an Endocronologist. I firmly believe that this drug has changed her metabolism. She is 23 now and her condition does not seem to be reversing itself. My grand daughter by marriage [not related by blood] has had a similar reaction after only two shots. She comes from a very thin family and was model thin before the shots. She has gained over 40lbs and is still trying to lose. Her weight gain was also rapid. She is 19 years old. I don't think we've heard the whole story on this medication!
Reply

Loading...

Hi,
Forgot to ask......... Has anyone had a similar experience and been able to reverse the situation? Most of the weight gain seems to settle around the middle on both young women. This is unusual in our family,as if we gain weight, it is on the thighs and butt.
Reply

Loading...

the same thing has happen to me, i've just come back from the dr actually who told me he isn't going to give me the shot anymore.
i was a very thin 45kgs before i started taking the shot and after only 2 injections am now 64kg at only 160cm. another symptom i had was constant periods, not very heavy, but always there.
he's advised me to see a gynecologist before going back on the pill, but has prescribed me a pill called Microgynon to help with the weight loss. he told me that i may never loss the weight because it's a hormanal thing, and now it's in me forever!! i almost bust into tears on the spot.
Reply

Loading...

Im so happy to hear that others have similiar experiences on and off this terrible drug. I also am one of the "few" who never experience weight gain while taking the shot but have gained 15lbs since going OFF of the shot.. I have been struggling for the past year to get this weight off and it is very frustrating. My doctor also has told me my weight gain has nothing to do with the depo shot side affects... but i have changed nothing in my healthy diet and excercise plan. I am a weight Health Consultant and know that there is a reason for weight gain... Depo is one of them.. dont let your doctor tell you different just be very cautious of your daily diet to at least keep the weight gain to a minimal.
Reply

Loading...

I was on Depo for just over a year and gained 45lbs in that time. I have been off of it for over 2 years now and it is almost impossible for me to lose the weight. I was never this heavy - or even close - ever in my life. I firmly believe that the Depo is the reason!!! my doctor will not take me seriously and doesn't believe me. I am regularly going to the gym and eating well but nothing helps. I wish I had never taken it.
my advice - do not go on this drug!!!!!!!!
if anyone has any weight loss success after a similar situation, please post. thanx.
Reply

Loading...

i had the injection yesterday and wasn't once told about weight gain or any side effects. i read a few of them in a leaflet before going in to see the doctor. i didn't worry too much, how common is it to put on weight? i am very worried about putting the weight on. it's the last thing i want.

i am only 16 and the doctor said to try this instead of the pill again. i then read that bone weakness can also be caused by the jab, and is dangerous for teens to have it. can somone please give me some more information, as i really am worried.

thankyou.
Reply

Loading...

after my first child was born I was 19 and weighed 110lbs, I got the first shot of Depo and gained 20lbs in a month. I never got another shot. About 8 months later I got on the pill and gained 40lbs in 3 weeks I didn't finish my first pack of pills. That was in 2001, in January of 2006 I tried an IUD Mireana and I gained 20lbs and bled for 6weeks, I had it removed and the bleeding stopped. In all I've gained 80lbs from birth control and have never been able to loose the weight. I'm now 26 and I weigh 190 lbs. I've dieted, exercised and all I do is retain water in excessive amounts and get fatter. Nothing I've tried has worked to lose weight. I'm thinking I might have to have surgery.
Reply

Loading...